Texas, 2008

Wildfire in Texas, January 31, 2008

January 31, 2008 · NWS CRP · 1 event in 1 county or zone

The Tower Road Fire burned around 1600 acres near CR 622 and the town of Schroeder. 5) 42 homes were threated and saved.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Tower Road Fire burned around 1600 acres near CR 622 and the town of Schroeder. (N28 38 33.4, W97 14 57.5) 42 homes were threated and saved. Evacuations were required of some homes. 4 fire departments, Texas Forest Service, DPS and oilfield companies responded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 31, 10:35 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jan 31, 10:35 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1035 AM CST THU JAN 31 2008

.UPDATE...BASED ON LAPS ANALYSIS/PROXIMITY VAD WIND PROFILES...
35-40KT NW WIND AROUND 925MB/2.5KFT ACRS THE REGION...IN RESPONSE
TO THE FRONT. WL RETAIN THE WIND ADVISORY AND SCA FOR TDA. EXPECT
SUSTAINED WIND OVR THE WATERS TO REMAIN BELOW GALE...YET GUSTS WL
LIKELY REACH SUCH CONDITIONS. MUCH COLDER AIR WILL FILTER INTO THE
REGION (THE GFS PROGS THE CENTER OF THE POLAR JET TO MOVE ACRS
CNTRL TX TDA). WL LOWER MAX TEMPS SLIGHTLY ACRS THE REGION...BASED
ON THE RUC DETERMINISTIC SOLN. BASED ON ADJUSTED FCST FOR
TEMPS/DEW POINTS...EXPECT RELATIVE HUMIDITIES TO FALL TO 10-30%
AFT 18Z TDA...CONCOMITANT WITH WIND ADVISORY CONDITIONS. THUS...WL
MAINAIN THE RFW AREAWIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  32  64  51  73  /  10   0   0   0  10
VICTORIA          65  29  64  43  71  /  10   0   0   0  10
LAREDO            68  36  71  48  77  /   0   0   0   0  10
ALICE             67  31  67  47  77  /  10   0   0   0  10
ROCKPORT          67  37  61  53  70  /  10   0   0   0  10
COTULLA           65  27  68  44  76  /   0   0   0   0  10
KINGSVILLE        70  31  67  50  76  /  10   0   0   0  10
NAVY CORPUS       66  47  60  55  71  /  10   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
     KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA.

     FREEZE WARNING FROM 2 AM TO 8 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

     RED FLAG WARNING UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: DUVAL...LA SALLE...MCMULLEN...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

WC/87...SHORT TERM
Hazardous weather outlook, Jan 31, 5:23 AM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
523 AM CST THU JAN 31 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
523 AM CST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED AHEAD OF A STRONG COLD
FRONT THIS MORNING ACROSS THE VICTORIA CROSSROADS. STRONG
NORTHWEST WINDS AND MUCH DRIER CONDITIONS WILL DEVELOP TODAY
BEHIND THE STRONG COLD FRONT. A RED FLAG WARNING AND A WIND
ADVISORY ARE IN EFFECT TODAY ACROSS SOUTH TEXAS. SMALL CRAFT
ADVISORIES ARE IN EFFECT WITH GUSTS TO GALE FORCE. A FREEZE
WARNING IS IN EFFECT FOR TONIGHT DUE TO DIMINISHING WINDS...DRY
CONDITIONS AND CLEAR SKIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Goliad

When
January 31, 1:00 PM CST to 7:58 PM CST
Where
Goliad forecast zone
Reported by
Park/Forest Service
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

The Tower Road Fire burned around 1600 acres near CR 622 and the town of Schroeder. (N28 38 33.4, W97 14 57.5) 42 homes were threated and saved. Evacuations were required of some homes. 4 fire departments, Texas Forest Service, DPS and oilfield companies responded.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78780.